Alert archive / Washington / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Seattle, WA

February 4, 2008

NWS Seattle, WA issued this winter storm warning at Feb 4, 2008, 2:47 PM PST. It took effect at Feb 5, 2008, 4:00 AM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 2:47 PM PST (22:47 UTC)
In effect from
Feb 5, 2008, 4:00 AM PST
Expired
Feb 6, 2008, 8:24 PM PST
In force
40 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSEW 042247
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
247 PM PST MON FEB 4 2008

...HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS THIS WEEK...

.A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TUESDAY.
STRONG WESTERLY FLOW WILL DEVELOP BEHIND THE FRONT TUESDAY
AFTERNOON AND NIGHT. EXPECT HEAVY MOUNTAIN SNOW AND GUSTY WINDS.
A SECOND FRONTAL SYSTEM WILL GIVE ANOTHER ROUND OF HEAVY SNOW AND
WIND IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY.

AN AVALANCHE WATCH HAS BEEN ISSUED FOR TUESDAY. INCREASINGLY
STRONG RIDGETOP WINDS WITH HEAVY SNOWFALL THROUGH TUESDAY NIGHT
WILL INCREASE THE AVALANCHE HAZARD. THE NORTHWEST WEATHER AND
AVALANCHE CENTER DOES NOT RECOMMEND BACK COUNTRY TRAVEL NEAR
AVALANCHE TERRAIN TUESDAY AND TUESDAY NIGHT. SEE WWW.NWAC.US FOR
DETAILS.

WAZ513-518-519-051100-
/O.UPG.KSEW.WS.A.0004.080205T2000Z-080206T2000Z/
/O.NEW.KSEW.WS.W.0002.080205T1200Z-080206T2000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
247 PM PST MON FEB 4 2008

...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 12 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 12 PM PST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IN THE MOUNTAINS WILL BECOME HEAVY ON TUESDAY. EXPECT 10 TO 18
INCHES OF SNOW THROUGH TUESDAY NIGHT IN THE OLYMPICS. UP TO 2
FEET OF NEW SNOW WILL FALL IN THE CASCADES. WEST WINDS 20 TO 30
MPH MAY CAUSE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY AT
TIMES TUESDAY AFTERNOON AND NIGHT IN THE STRONGER WESTERLY FLOW
BEHIND THE FRONT.

PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR
POTENTIALLY HAZARDOUS WINTER DRIVING CONDITIONS. FOR THE LATEST
ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR 800-695-ROAD.


$$


MM
6 follow-up statements
000 
WWUS46 KSEW 051049
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 AM PST TUE FEB 5 2008

...HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS THIS WEEK...

.A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY.
STRONG WESTERLY FLOW WILL DEVELOP BEHIND THE FRONT LATER THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT. EXPECT HEAVY MOUNTAIN
SNOW AND GUSTY WINDS. A SECOND FRONTAL SYSTEM WILL GIVE ANOTHER
ROUND OF HEAVY SNOW AND WIND IN THE MOUNTAINS WEDNESDAY NIGHT INTO
THURSDAY.

AN AVALANCHE WATCH HAS BEEN ISSUED FOR TODAY. INCREASINGLY STRONG
RIDGE TOP WINDS WITH HEAVY SNOWFALL THROUGH TONIGHT WILL INCREASE
THE AVALANCHE HAZARD. THE NORTHWEST WEATHER AND AVALANCHE CENTER
DOES NOT RECOMMEND BACK COUNTRY TRAVEL NEAR AVALANCHE TERRAIN
THROUGH TONIGHT. SEE WWW.NWAC.US FOR DETAILS.

WAZ513-518-519-051900-
/O.CON.KSEW.WS.W.0002.080205T1200Z-080206T2000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
249 AM PST TUE FEB 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
WEDNESDAY. 

SNOW IN THE MOUNTAINS WILL BECOME HEAVY THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT. EXPECT 10 TO 18 INCHES OF SNOW THROUGH
TONIGHT IN THE OLYMPICS...WHILE UP TO 2 FEET OF NEW SNOW WILL
FALL IN THE CASCADES. WEST WINDS OF 20 TO 30 MPH MAY CAUSE
BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY AT TIMES THIS
AFTERNOON AND TONIGHT IN THE STRONGER WESTERLY FLOW BEHIND THE
FRONT.

PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR
POTENTIALLY HAZARDOUS WINTER DRIVING CONDITIONS. FOR THE LATEST
ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR 800-695-ROAD.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 051837
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1037 AM PST TUE FEB 5 2008

...HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS THIS WEEK...

.A STRONG FRONTAL SYSTEM OVER WESTERN WASHINGTON WILL MOVE INLAND
THIS EVENING. STRONG WESTERLY FLOW WILL DEVELOP BEHIND THE FRONT
AND CONTINUE THROUGH TONIGHT. EXPECT HEAVY MOUNTAIN SNOW AND
GUSTY WINDS. A SECOND FRONTAL SYSTEM WILL GIVE ANOTHER ROUND OF
HEAVY SNOW AND WIND IN THE MOUNTAINS WEDNESDAY NIGHT INTO
THURSDAY.

AN AVALANCHE WARNING HAS BEEN ISSUED FOR THE OLYMPICS AND CASCADES.
STRONG RIDGE TOP LEVEL WINDS WITH HEAVY SNOWFALL WILL BUILD DEEP
DENSER SNOW LAYERS ON MANY LEE SLOPES. THE NORTHWEST WEATHER AND
AVALANCHE CENTER DOES NOT RECOMMEND BACK COUNTRY TRAVEL NEAR
AVALANCHE TERRAIN THROUGH TONIGHT. SEE WWW.NWAC.US FOR DETAILS.

WAZ513-518-519-060645-
/O.CON.KSEW.WS.W.0002.000000T0000Z-080206T2000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1037 AM PST TUE FEB 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
WEDNESDAY. 

SNOW IN THE MOUNTAINS WILL BE HEAVY AT TIMES THROUGH TONIGHT.
TOTAL SNOWFALL FROM THIS STORM WILL BE RANGE UP TO 2 FEET. WESTERLY
WINDS OF 20 TO 30 MPH MAY CAUSE BLOWING AND DRIFTING SNOW WITH
REDUCED VISIBILITY AT TIMES THROUGH TONIGHT IN THE STRONG WESTERLY
FLOW BEHIND THE FRONT.

PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR
POTENTIALLY HAZARDOUS WINTER DRIVING CONDITIONS. FOR THE LATEST
ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR 800-695-ROAD.

$$


MM
000 
WWUS46 KSEW 060505
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
905 PM PST TUE FEB 5 2008

...HEAVY SNOW AND GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS
THROUGH THURSDAY AND WILL POSSIBLY CONTINUE INTO FRIDAY...

.A STRONG WESTERLY FLOW OF COLD...MOIST...AND UNSTABLE AIR UP THE
MOUNTAINS WILL GIVE HEAVY SNOW THROUGH TONIGHT. 

THE ONSHORE FLOW WILL DECREASE WEDNESDAY MORNING GIVING A BIT OF
A LULL IN SNOWFALL RATES. BUT ANOTHER ROUND OF HEAVY SNOW IS
EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY AS AN INTENSE FRONTAL
SYSTEM MOVES THROUGH THE AREA AND IS FOLLOWED BY STRONG WESTERLY
FLOW ALOFT. 

AN AVALANCHE WARNING IS IN EFFECT FOR THE OLYMPICS AND CASCADES.
STRONG RIDGE TOP LEVEL WINDS WITH HEAVY SNOWFALL WILL BUILD DEEP
DENSER SNOW LAYERS ON MANY LEE SLOPES. THE NORTHWEST WEATHER AND
AVALANCHE CENTER DOES NOT RECOMMEND BACK COUNTRY TRAVEL NEAR
AVALANCHE TERRAIN. SEE WWW.NWAC.US FOR DETAILS.

WAZ513-518-519-061315-
/O.EXT.KSEW.WS.W.0002.000000T0000Z-080208T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
905 PM PST TUE FEB 5 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM PST
THURSDAY FOR THE OLYMPICS AND THE WEST SLOPES OF THE NORTH AND
CENTRAL CASCADES AND PASSES.

SNOW IN THE MOUNTAINS WILL BE HEAVY AT TIMES THROUGH TONIGHT.
TOTAL NEW SNOWFALL AMOUNTS OVERNIGHT WILL RANGE FROM 8 TO 12
INCHES. 

SNOWFALL RATES WILL DECREASE DURING THE MORNING HOURS...AND THERE
WILL BE A BIT OF A LULL IN PRECIPITATION WEDNESDAY AFTERNOON.
ADDITIONAL SNOWFALL AMOUNTS ON WEDNESDAY OF 3 TO 6 INCHES ARE
EXPECTED...MAINLY DURING THE MORNING HOURS. SNOW LEVELS THROUGH
WEDNESDAY AFTERNOON WILL AVERAGE AROUND 1000 TO 1500 FEET.

HEAVY SNOW WILL REDEVELOP LATE IN THE AFTERNOON AS A STRONG FRONTAL
SYSTEM MOVES ONSHORE. EXPECT 8 TO 15 INCHES OF SNOW WEDNESDAY
NIGHT THAT WILL BE ACCOMPANIED BY WEST WINDS OF 25 TO 35 MPH AND
VERY POOR VISIBILITIES. 

STRONG WESTERLY FLOW WILL CONTINUE ON THURSDAY...WITH ANOTHER 7 TO
14 INCHES OF SNOW EXPECTED. 

TOTAL NEW SNOWFALL AMOUNTS BETWEEN TONIGHT AND THURSDAY WILL RANGE
BETWEEN 3 AND 4 FEET.

PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR
HAZARDOUS WINTER DRIVING CONDITIONS. TRAVELERS ACROSS THE
CASCADES...ESPECIALLY WEDNESDAY NIGHT AND THURSDAY...SHOULD BE
PREPARED FOR LENGTHY DELAYS. FOR THE LATEST ROAD CONDITIONS IN THE
CASCADE PASSES CALL 511 OR 800-695-ROAD.

$$


ALBRECHT
WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 061240
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
440 AM PST WED FEB 6 2008

...MORE SNOW AND WIND EXPECTED OVER THE MOUNTAINS...

.ONSHORE FLOW WILL DECREASE SOME THIS MORNING GIVING A BIT OF A LULL
IN SNOWFALL RATES. BUT ANOTHER ROUND OF HEAVY SNOW IS EXPECTED TO
DEVELOP LATER THIS AFTERNOON AND CONTINUE THROUGH THURSDAY AS AN
INTENSE FRONTAL SYSTEM MOVES THROUGH THE AREA AND IS FOLLOWED BY
STRONG WESTERLY FLOW ALOFT.

AN AVALANCHE WARNING IS IN EFFECT FOR THE OLYMPICS AND CASCADES.
STRONG RIDGE TOP LEVEL WINDS WITH HEAVY SNOWFALL WILL BUILD DEEP
DENSER SNOW LAYERS ON MANY LEE SLOPES. THESE CONDITIONS SHOULD BE
PRESENT THIS MORNING DUE TO THE PREVIOUS STORM. SIMILAR CONDITIONS
ARE EXPECTED AGAIN TONIGHT DUE TO THE NEXT STORM. THE NORTHWEST
WEATHER AND AVALANCHE CENTER DOES NOT RECOMMEND BACK COUNTRY TRAVEL
NEAR AVALANCHE TERRAIN. SEE WWW.NWAC.US FOR DETAILS.

WAZ513-518-519-070000-
/O.CON.KSEW.WS.W.0002.000000T0000Z-080208T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
440 AM PST WED FEB 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY.

SNOW SHOWERS WILL CONTINUE THIS MORNING...HOWEVER SNOWFALL RATES
WILL BE LOWER AS THE REGION IS IN BETWEEN WEATHER SYSTEMS TODAY.

HEAVY SNOW WILL REDEVELOP LATE THIS AFTERNOON AS A STRONG FRONT
APPROACHES WESTERN WASHINGTON...THEN MOVES ACROSS THE CASCADES LATER
TONIGHT. EXPECT 8 TO 16 INCHES OF NEW SNOW TONIGHT THAT WILL BE
ACCOMPANIED BY WEST WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH. THIS
WILL RESULT IN BLOWING AND DRIFTING SNOW AND VERY POOR VISIBILITIES.

STRONG WESTERLY FLOW WILL CONTINUE ON THURSDAY...WITH ANOTHER 6 TO
12 INCHES OF SNOW EXPECTED.

PEOPLE PLANNING TRAVEL ACROSS THE CASCADES SHOULD BE PREPARED FOR
HAZARDOUS WINTER WEATHER CONDITIONS AND POTENTIAL LENGTHY DELAYS. 
FOR THE LATEST ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR
800-695-ROAD.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 062359
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
359 PM PST WED FEB 6 2008

...MORE SNOW AND WIND EXPECTED OVER THE MOUNTAINS...

.ANOTHER STORM SYSTEM WITH STRONG WEST FLOW AND AN UNSTABLE AIR
MASS WILL CAUSE SNOW TO PILE UP ALONG THE WEST SLOPES OF THE
CASCADES AND OLYMPICS TONIGHT THROUGH THURSDAY EVENING.

WAZ513-518-519-070800-
/O.CON.KSEW.WS.W.0002.000000T0000Z-080208T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
359 PM PST WED FEB 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY.

SNOWFALL INTENSITY WILL INCREASE THIS EVENING OVER THE CASCADES
AND OLYMPICS. EXPECT 7 TO 14 INCHES OF NEW SNOW TONIGHT. AN
ADDITIONAL 6 TO 12 INCHES OF NEW SNOW IS FORECAST DURING THE DAY
ON THURSDAY. SNOWFALL ON THURSDAY WILL BE ACCOMPANIED BY WEST
WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH. THIS WILL RESULT IN
BLOWING AND DRIFTING SNOW AND VERY POOR VISIBILITIES. SNOW LEVELS
ON THURSDAY AFTERNOON WILL EXTEND DOWN TO BETWEEN 1500 AND 2000
FEET.

THE NORTHWEST WEATHER AND AVALANCHE CENTER HAS ALSO ISSUED AN
AVALANCHE WARNING FOR TONIGHT AND THURSDAY. AN AVALANCHE CYCLE IS
EXPECTED WEDNESDAY NIGHT WITH NATURAL AVALANCHES LIKELY. STRONG
WEST WINDS SHOULD MAINTAIN DEEP UNSTABLE SNOW LAYERS ON LEE
SLOPES THURSDAY. BACK COUNTRY TRAVEL NEAR AVALANCHE TERRAIN IS NOT
RECOMMENDED. PLEASE SEE WWW.NWAC.US FOR DETAILS.

PEOPLE PLANNING TRAVEL ACROSS THE CASCADES SHOULD BE PREPARED FOR
HAZARDOUS WINTER WEATHER CONDITIONS AND POTENTIAL LENGTHY DELAYS.
FOR THE LATEST ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR
800-695-ROAD.

$$

HANER

WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 070424
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
824 PM PST WED FEB 6 2008

...THE WINTER STORM WARNING FOR THE OLYMPICS AND THE WEST SLOPES
OF THE NORTH AND CENTRAL CASCADES HAS BEEN UPGRADED TO A BLIZZARD
WARNING...


WAZ513-518-519-071230-
/O.CAN.KSEW.WS.W.0002.000000T0000Z-080208T0000Z/
/O.NEW.KSEW.BZ.W.0001.080207T0424Z-080208T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
824 PM PST WED FEB 6 2008

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM PST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY FOR THE
OLYMPICS...THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES...AND
THE PASSES. THE WINTER STORM WARNING HAS BEEN CANCELED.

A STRENGTHENING FRONTAL SYSTEM WILL MOVE ONSHORE LATE TONIGHT.
SNOW WILL INCREASE OVERNIGHT AND WILL BECOME QUITE HEAVY BY
MIDNIGHT. EXPECT 8 TO 16 INCHES OF SNOW BY MORNING. ONCE THE FRONT
MOVES THROUGH...WIND WILL BECOME WEST AND WILL INCREASE TO 35 MPH
WITH GUSTS TO 50 MPH IN THE PASSES. SKI RESORTS AND RIDGES WILL
SEE WINDS INCREASE TO 60 TO 80 MPH. SNOW LEVELS WILL BRIEFLY RISE
TO NEAR 3000 FEET FROM SNOQUALMIE PASS SOUTHWARD AS THE FRONT
MOVES THROUGH...BUT WILL FALL BACK TO 1500 FEET DURING THE DAY THURSDAY.

HEAVY SNOW...STRONG WINDS...AND POOR VISIBILITIES WILL CONTINUE
THROUGH THURSDAY. ANOTHER 8 TO 16 INCHES OF SNOW ARE EXPECTED THURSDAY.

THE NORTHWEST WEATHER AND AVALANCHE CENTER HAS ALSO ISSUED AN
AVALANCHE WARNING FOR TONIGHT AND THURSDAY. AN AVALANCHE CYCLE IS
EXPECTED WEDNESDAY NIGHT WITH NATURAL AVALANCHES LIKELY. STRONG
WEST WINDS SHOULD MAINTAIN DEEP UNSTABLE SNOW LAYERS ON LEE SLOPES
THURSDAY. BACK COUNTRY TRAVEL NEAR AVALANCHE TERRAIN IS NOT
RECOMMENDED. PLEASE SEE WWW.NWAC.US FOR DETAILS.

TRAVEL ACROSS THE PASSES OR INTO THE MOUNTAINS IS STRONGLY
DISCOURAGED. A BLIZZARD WARNING MEANS STRONG WINDS COMBINED WITH HEAVY SNOW
WILL RESULT IN BITTER COLD AND WHITEOUT CONDITIONS. THOSE
VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED. IF YOU DO
ATTEMPT TRAVEL...EXPECT LENGTHY DELAYS IN VERY TREACHEROUS CONDITIONS. FOR
THE LATEST ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR
800-695-ROAD.

$$

ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 9:10 AM PST, 5 hours 37 minutes earlier.

Area forecast discussion, Feb 4, 9:10 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST MON FEB 4 2008

.SYNOPSIS...A WARM FRONT WILL MOVE OVER THE REGION THROUGH TONIGHT.
A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TUESDAY. ANOTHER
FRONTAL SYSTEM WILL AFFECT THE REGION WEDNESDAY NIGHT AND THURSDAY.
UNSETTLED WEATHER IS EXPECTED INTO THE WEEKEND.

&&

.SHORT TERM...WARM ADVECTION IS BEGINNING IN THE UPPER LEVELS H700
AND UP. STILL RATHER COOL LOWER LEVELS...TEMPS AT H850 OFF THE NAM
ARE COOLEST IN THE PRECIP OVER THE COASTAL WATERS ARND -7C THIS
MORNING...SO A LITTLE WET SNOW IS LIKELY ALONG THE COAST TODAY...AND
PERHAPS INTO THE INTERIOR THIS AFTERNOON. THE FORECAST MINIMIZES THE
THREAT OF PRECIP BY CALLING IT SPRINKLES FOR THE INTERIOR...POPS ARE
50 OR 60PCT TODAY WHICH SEEMS FINE...NOT TOO MUCH ON RADAR AND WILL
PROBABLY ONLY SEE A FEW HUNDREDTHS AT BEST COAST...AND INTERIOR
AFTERNOON. THE SYSTEM JUST BEYOND 150W IS FORECAST TO REALLY CRANK
UP...A 1005MB LOW DEEPENS TO 975MB AND REACHES THE CHARLOTTES AROUND
DAYBREAK ON TUE. THE ASSOCIATED FRONTAL SYSTEM BRINGS RAIN TO WRN WA
TONIGHT AND TUE. AS THE SYSTEM MOVES INLAND THERE IS GOOD OROGRAPHIC
SNOW IN THE MOUNTAINS TUE NITE AS THE NEXT FRONTAL SYSTEM CROSSES
150W. WRN WA WILL BE BETWEEN SYSTEMS ON WED...PROBABLY A DAY FOR
SCATTERED SHOWERS WITH CONTINUED PERIODS OF SNOW IN THE MOUNTAINS
WITH GOOD WLY FLOW ALF...THEN THE SECOND FRONTAL SYSTEM REACHES WRN
WA WED NITE WITH COLD FROPA AROUND DAYBREAK THU...WITH STRONG
OROGRAPHIC FLOW BEHIND THE FRONT FOR THE CASCADES DURING THE DAY
THU. MM

.LONG TERM...STRONG ZONAL FLOW OVER THE NE PAC THRU MOST OF THE WEEK
CHANGES TO A MORE DISORGANIZED PATTERN. BUT IT STILL LOOKS WET. A
WARM FRONT LIFTS THRU THE AREA FRI AND FRI NITE...A COLD FRONT IS
FCST THRU THE AREA SAT AFTERNOON OR EVENING...AND ANOTHER WEAK
SYSTEM IS IN THE GFS FOR SUNDAY....WITH A WETTER SYSTEM IN THE GFS
FOR NEXT MONDAY.  MM

&&

.AVIATION...WARM FRONT ABOUT 150 NM W OF KHQM WILL MOVE THROUGH
WESTERN WASHINGTON TONIGHT. WEAK SURFACE PRESSURE GRADIENTS WILL
BECOME SOUTHERLY THIS AFTERNOON AND INCREASE TONIGHT. AIR MASS
GENERALLY MOIST AND STABLE.

IN THE MEANTIME...SC DECK NEAR THE PUGET SOUND WITH LOCAL CEILINGS
BELOW 1000 FEET AND ISOLATED VISIBILITIES 3-5SM IN FOG UNTIL 20Z.
4000-5000 FOOT CLOUD DECK AHEAD OF WARM FRONT ALREADY ALONG THE
COAST AT 17Z. THIS DECK WILL SPREAD INLAND THIS AFTERNOON AHEAD OF
THE WARM FRONT. PRECIPITATION BEGINNING EARLY AFTERNOON ALONG THE
COAST SPREADING INLAND DURING THE REMAINDER OF THE AFTERNOON.
CEILING GRADUALLY LOWERING DOWN TO NEAR 2000 FEET TONIGHT AS THE
WARM FRONT MOVES THROUGH THE AREA.

AT KSEA...SOUTHERLY WIND 4-8 KT TODAY...GRADUALLY RISING LATE
TONIGHT TO 10-14 KT WITH GUSTS 22 KT BY 12Z. FELTON

&&

.MARINE...WEAK SURFACE RIDGE OFFSHORE WILL MOVE INLAND TODAY. A
VIGOROUS PACIFIC FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA LATE
TODAY THROUGH TUE NIGHT. ITS WARM FRONT WILL REACH THE COASTAL
WATERS THIS AFTERNOON AND LIFT NORTHEAST ACROSS WRN WA TONIGHT. THE
STRONG COLD FRONT WILL CROSS THE AREA TUE...AND STRONG ONSHORE FLOW
WILL FOLLOW IN THE WAKE OF THE FRONT TUE NIGHT. THIS SYSTEM WILL
LIKELY GENERATE SOUTHERLY GALES FOR THE COASTAL WATERS...ENTRANCES
TO THE STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS. THEN
THERE WILL LIKELY BE GALE WESTERLIES DOWN THE STRAIT BEHIND THE
FRONT.

THIS SYSTEM WILL ALSO GENERATE BIG WESTERLY SWELLS...PROBABLY
BUILDING TO AROUND 22 OR 23 FT OVER THE COASTAL WATERS ON WED.

ANOTHER STRONG FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA WED AND
THU WITH GALE FORCE WINDS AGAIN LIKELY. MCDONNAL/FELTON

&&

.AVALANCHE......AVALANCHE WATCH FOR TUESDAY...

A STRONG FRONT SHOULD CROSS THE OLYMPICS AND CASCADES ON
TUESDAY. THIS SHOULD CAUSE INCREASING STRONG WEST TO SOUTHWEST
CREST LEVEL WINDS AND HEAVY SNOWFALL WITH SLIGHT WARMING TREND.
THIS IS LIKELY TO BUILD NEW STORM CYCLE WIND AND SOFT SLAB
LAYERS ON MANY LEE SLOPES AND AN AVALANCHE CYCLE IS EXPECTED
AGAIN LATER TUESDAY. WE DO NOT RECOMMEND BACK COUNTRY TRAVEL NEAR
AVALANCHE TERRAIN ON TUESDAY AND TUESDAY NIGHT. PLEASE SEE
WWW.NWAC.US FOR DETAILS. FERBER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.WINTER STORM WATCH CASCADES AND OLYMPICS.
.GALE WARNING COAST...ENTRANCES TO THE STRAIT...ADMIRALTY
INLET...CAMANO ISLAND TO POINT ROBERTS
.SMALL CRAFT ADVISORY CENTRAL STRAIT AND PUGET SOUND AND HOOD
CANAL.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:45 AM PSTWinter Storm WatchSEW11 hr

Nearby

Winter Storm Warnings in Washington, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.